MAUDE Adverse Event Report: ALPHATEC SPINE, INC. IDENTITI; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

ALPHATEC SPINE, INC. IDENTITI; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number 134-3-35-16
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The implant is currently being evaluated.A follow-up report with the results of the investigation will be submitted upon completion.
 
Event or Problem Description
It was reported that the screw broke during insertion, leaving about two-thirds of the screw shank inside the spacer and the patient.The remaining part of the screw was successfully removed.
 
Additional Manufacturer Narrative
Corrected information: h3.Yes h6.Investigation findings: 3252 investigation conclusions: 18, 61 device evaluation: visual inspection confirms the head of the screw is sheared at the second to last thread.It was reported that the screw was inserted at a shallow angle.If the screw trajectory is inserted shallow, there becomes a point where the screw is being driven into the interbody spacer itself rather than into a position to seat within the screw pocket of the interbody spacer.This will lead to an increase in torque required to advance the screw as the titanium screw is interfacing with the titanium interbody spacer.When the user continues to apply increased torque to try to advance the screw while it is in the wrong trajectory and contacting the metal in the spacer, the screw will fill and shear at its weakest point; at the minor diameter of the screwhead.This shear at the second to last thread is consistent with this failure mode as that is the weakest point.Review of device history records showed no manufacturing or processing related irregularities.Labeling review: warnings/cautions: potential risks identified with the use of these fusion devices, which may require additional surgery, include device component failure, loss of fixation, pseudarthrosis (i.E., non-union), fracture of the vertebra, neurological injury, and/or vascular or visceral injury.Attempting to rotate the locking mechanism over screws that are not fully seated within the interbody implant may result in damage to the locking mechanism.Possible adverse effects: initial or delayed loosening, bending, dislocation and/or breakage of device components.

Brand Name
IDENTITI
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer (Section G)
ALPHATEC SPINE, INC.
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key20538595
Report Number2027467-2024-00146
Device Sequence Number6697319
Product Code OVE
UDI-Device Identifier00190376285344
UDI-Public(01)00190376285344(10)RE00174
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K202812
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number134-3-35-16
Device Catalogue Number134-3-35-16
Device Lot NumberRE00174
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale